Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Miami, FL

May 14, 2007Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 14, 2007, 4:18 PM EDT for Collier County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 4:18 PM EDT (20:18 UTC)
Expired
May 14, 2007, 5:15 PM EDT
In force
57 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 4:40 PM EDTHAIL 0.252 Ne Naples, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 142018
SVRMFL
FLC021-142115-
/O.NEW.KMFL.SV.W.0052.070514T2018Z-070514T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CAPE ROMANO TO MARCO ISLAND
  AIRPORT TO NAPLES...OR ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF MARCO ISLAND TO MARCO ISLAND TO NAPLES...AND MOVING
  WEST AT 5 MPH.

* THE LINE OF STORMS WILL AFFECT...
  NAPLES
  MARCO ISLAND
  CAPE ROMANO

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2580 8151 2602 8163 2627 8178 2618 8214
      2593 8200 2572 8188

$$

70/DD
1 follow-up statement
000
WWUS52 KMFL 142115
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT MON MAY 14 2007

FLC021-142123-
/O.EXP.KMFL.SV.W.0052.000000T0000Z-070514T2115Z/
COLLIER FL-
515 PM EDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLIER COUNTY 
WAS ALLOWED TO EXPIRE AT 515 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THUS...THE SEVERE 
THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

HOWEVER...THUNDERSTORMS DO REMAIN IN THE AREA. OCCASIONAL 
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL ARE STILL 
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE 
LATEST UPDATES.

LAT...LON 2580 8151 2602 8163 2627 8178 2618 8214
      2593 8200 2572 8188

$$

70/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:13 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 14, 3:13 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT MON MAY 14 2007

.DISCUSSION...HIGH PRESSURE JUST COMING OFF THE MID ATLANTIC COAST
WILL CONTINUE TO THE EAST AND ITS INFLUENCE ON SOUTH FLORIDA WILL
DECREASE. GFS40 SHOWS A POSSIBLE INVERTED TROUGH IN THE EASTERLIES
MOVING THROUGH TUESDAY AND LIKELY CHANCES OF AFTERNOON AND EARLY
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID WEEK
AND SOMEWHAT DRYER AIR WILL MOVE IN FOR THE WEEKEND. GFS40 SHOWS A
LOW PRESSURE SYSTEM MOVING UP FROM THE CARIBBEAN SEA TO CUBA
THROUGH THURSDAY AND WILL MOVE TO THE NORTHEAST TO AROUND BERMUDA
BY THE WEEKEND. THIS SCENARIO HAS BEEN SEEN BEFORE RECENTLY AND
NEVER MATERIALIZED. WILL NEED TO WAIT AND SEE IF A LOW DOES DEVELOP.
NEVERTHELESS, 88-D PAINTS LOTS OF ACTIVITY WITH OUTFLOWS. THOUGHT
EARLIER THAT STRONG STORM MAY FORM BUT AT THIS TIME IT LOOKS LIKE
JUST HIGH PRECIP. AND SMALL HAIL EVENT.

&&

.AVIATION...STILL A LITTLE SMOKE AND HAZE ACROSS SOUTH FLORIDA THIS
AFTERNOON WITH A FEW SITES REPORTING 5 TO 6 MILES IN HZ, BUT FOR
THE MOST PART THE BIGGEST CONCERN FOR THE REST OF THE AFTERNOON
AND EVENING WILL BE THUNDERSTORMS ALTHOUGH THE MAJORITY OF THE
STORMS WILL BE OVER THE INTERIOR. VCTS WILL BE LEFT IN THE TAFS
FOR THE REST OF THE EVENING, AND IN FLL AND PBI OVERNIGHT FOR
NOCTURNAL STORMS OVER THE ATLANTIC WATERS. THE EASTERLY FLOW WILL
CONTINUE TO INCREASE TOMORROW AND THE SMOKE AND HAZE WILL CONTINUE
TO THIN, HOWEVER SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP.

.MARINE...GOOD BOATING CONDITIONS WILL EXIST FOR MOST OF THE WEEK
WITH LESS THAN 15 KNOTS AND SEAS MAINLY LESS THAN 5 FEET. WINDS
WILL BECOME NORTH AND INCREASE BY FRIDAY NIGHT ESPECIALLY IF THE
LOW FROM THE CARIBBEAN MATERIALIZES.

&&

.FIRE WEATHER...NO CONCERNS FOR FIRE WEATHER AS THE MINIMUM RHS
EACH AFTERNOON WILL BE ABOVE 35 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  84  72  84 / 50 70 40 60
FORT LAUDERDALE  74  85  73  84 / 50 70 40 60
MIAMI            74  86  73  85 / 50 70 40 60
NAPLES           68  85  69  85 / 40 60 40 60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...18/GR
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 14, 11:02 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1102 AM EDT MON MAY 14 2007

FLZ063-066>075-150300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1058 AM EDT MON MAY 14 2007

...NUMEROUS THUNDERSTORMS EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RIP CURRENTS: EASTERLY WINDS WILL BE INCREASING TODAY AND THUS
THERE IS A SLIGHT RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF
PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TODAY WITH THE THREAT FOR FREQUENT LIGHTNING STRIKES...STRONG
GUSTY WINDS...HAIL...AND BRIEF VERY HEAVY RAINFALL.

WATERSPOUTS: SHOWERS AND THUNDERSTORMS THAT DO FORM OVER THE
COASTAL ATLANTIC WATERS INCLUDING BISCAYNE BAY MAY HAVE A SLIGHT CHANCE
OF PRODUCING AN ISOLATED WATERSPOUT.

WIND: THE STRONGER THUNDERSTORMS COULD PRODUCE SURFACE WIND GUSTS
TO 50 MPH.

HAIL: SOME OF THE STRONGEST THUNDERSTORMS TODAY COULD PRODUCE HAIL
UP TO ONE INCH MAINLY OVER THE INTERIOR PORTIONS OF SOUTH FLORIDA
AND ALONG THE SOUTHWEST COAST.

FLOODING: SOME STANDING WATER IN POORLY DRAINED LOCATIONS MAY
OCCUR IN BRIEF VERY HEAVY RAINFALL IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TUESDAY AND
WEDNESDAY WITH A SLOW DECREASE THURSDAY INTO NEXT WEEKEND.

IN ADDITION, EASTERLY FLOW WILL BE ON THE INCREASE THROUGH MID
WEEK. THIS WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS
ESPECIALLY ON TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

TINGLER

In the hours before

Special weather statement, May 14, 10:41 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1041 AM EDT MON MAY 14 2007

FLZ073-074-141515-
WESTERN DADE FL-DADE METROPOLITAN FL-
1041 AM EDT MON MAY 14 2007

AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE MOVING ONSHORE NEAR HOMESTEAD FROM BISCAYNE
BAY...MOVING SOUTHWEST AT 20 MPH.

NUMEROUS REPORTS OF A FUNNEL CLOUD HAVE BEEN REPORTED WITH THIS
ACTIVITY. THIS FUNNEL CLOUD ACTIVITY IS EXPECTED TO DISSIPATE AS
ACTIVITY MOVES INLAND.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

TINGLER
Special weather statement, May 14, 4:05 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT MON MAY 14 2007

FLZ073-075-142030-
WESTERN DADE FL-MAINLAND MONROE FL-
405 PM EDT MON MAY 14 2007

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF FLAMINGO...MOVING WEST AT 10
MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD
Special weather statement, May 14, 4:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT MON MAY 14 2007

FLZ069-070-142030-
EASTERN COLLIER FL-WESTERN COLLIER FL-
407 PM EDT MON MAY 14 2007

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...OR 7 MILES NORTHEAST
OF MARCO ISLAND...MOVING WEST AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:16 PM EDTSpecial Marine WarningMFL59 min
May 13, 11:14 PM EDTSpecial Marine WarningMFL61 min
May 14, 4:08 PM EDTSpecial Marine WarningMFL37 min
May 14, 4:59 PM EDTSpecial Marine WarningMFL61 min
May 14, 6:19 PM EDTSpecial Marine WarningMFL71 min
May 14, 6:53 PM EDTSpecial Marine WarningMFL37 min
May 14, 7:00 PM EDTMarine Weather StatementMFL30 min
May 14, 7:23 PM EDTSpecial Marine WarningMFL67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.